MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS QC T27 POLY DRIVER; SCREWDRIVER

MEDOS INTERNATIONAL SàRL CH MIS QC T27 POLY DRIVER; SCREWDRIVER
Model Number 279704401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that dr.Morrison was revising a 9x100mm fully threaded iliac screw on (b)(6) 2018.The implant was loose which required it to be replaced.Dr.(b)(6) successfully removed a 9x100mm fully threaded sai screw ((b)(4)) on the right.He then proceeded to use a 10mm sai tap and tapped the full length of 100mm in the same screw hole where he removed the 9x100mm screw.He then placed the new 10x100mm screw.At 80mm he began to see increased resistance.He then took a t-handle and attached it to the sai screwdriver.Upon 5mm of additional insertion, the tip of the screwdriver broke (15mm of screw threads exposed).He tried to remove the screw by ¿helicoptering¿ the screw out using a custom device.He was unable to remove the screw.He decided to wait till friday, (b)(6) 2018 to remove the screw and replace it.The (b)(6) 2018 revision was already scheduled for implanting rods and new expedium inner screws.Patient consequence? :yes patient consequence description:additional anesthesia incurred in attempt to remove the screw (from the broken screwdriver.15 minutes.Action taken for procedure:revision 7/27/2018.Surgery was already planned for putting new rods and set screws, but dr.Morrison will have to take time to removed the 10x100mm screw, and replace it.Concomitant device : #1797-06-099, lot # unk quantity 1.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination at the macroscopic level revealed that the fracture was located at the driver¿s distal tip.The second half of the driver tip was not returned for analysis.The results of the fracture analysis report reveals plastic deformation at the hexlobes and torsional shear markings following a circular pattern.This suggests that the fractured tip underwent a quasi-static overload torsional shear failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the driver tip fracturing cannot be positively determined.However, the fracture analysis report suggests that the fractured tip underwent a quasi-static overload torsional shear failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS QC T27 POLY DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7784240
Report Number1526439-2018-50792
Device Sequence Number181819
Product Code HXX
UDI-Device Identifier10705034438191
UDI-Public(01)10705034438191
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279704401
Device Catalogue Number279704401
Device Lot NumberPC3624406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4)